Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 2019, Volume 87, Issue 1

Consistent Pseudo-Maximum Likelihood Estimators and Groups of Transformations
p. 327-345

C. Gouriéroux, A. Monfort, J.‐M. Zakoïan

In a transformation model , where the errors are i.i.d. and independent of the explanatory variables , the parameters can be estimated by a pseudo‐maximum likelihood (PML) method, that is, by using a misspecified distribution of the errors, but the PML estimator of is in general not consistent. We explain in this paper how to nest the initial model in an identified augmented model with more parameters in order to derive consistent PML estimators of appropriate functions of parameter . The usefulness of the consistency result is illustrated by examples of systems of nonlinear equations, conditionally heteroscedastic models, stochastic volatility, or models with spatial interactions.

Log In To View Full Content

Supplemental Material

Supplement to "Consistent Pseudo-Maximum Likelihood Estimators and Groups of Transformations"

This document consists of two sections of additional results: i) Regularity conditions for Proposition 3 and sketch of proof; ii) Derivatives of functions based on exponential of matrices.

Journal News